Thank you for responding since this is the first time I have used this site. In reading further I realize my symtoms of burning sensation when I urinate is one of the symtoms and might not be a yeast infection, true?
I am taking metronidazole and I feel like I'm getting a yeast infection can this be a side effect?
Added 31 Oct 2011:
I was also prescribed Vitamin D 50,000 IU caps, once a week, for 8 weeks, and noticed that there was some kind of interaction issue with metronidazole, but could not find any answer for this. Also on the Vit D, i cannot tell what kind of Vit D that my my doctor gave me other than (0140). Does anyone know what the (0140) means? Thank you, Trumpetnoiz
Metronidazole more commonly known by the brand name Flagyl, can cause some annoying side effects Trumpet, and yes it seems one of those is a Yeast Infection,or at the very least " vaginal itching or discharge ". So it seems you are not the only one with this minor side effect to this medication.
I hope you feel better soon!
You are on an anti-B yet you are having UTI symptoms? First, try Azo Standard, it can be purchased at any pharmacy/supermarket, over the counter. It helps the pain of a UTI greatly!!
And as Lil flutterby said, any anti-B can give one the oh so lovely effects of the yeast beast !! Get some monistat... STAT !!
(sorry, but a wee bit of humour can be the best medicine, yet NOT when one is suffering from a UTI and the yeast beast at the same time)
Best wishes to you!!
Yes, a vaginal yeast infection is a side effect of Metronidazole.
This is from https://www.drugs.com/health-guide/vaginal-yeast-infection.html
"Vaginal yeast infection Symptoms
Abnormal vaginal discharge
Ranges from a slightly watery, white discharge to a thick, white, chunky discharge (like cottage cheese)
Pain with intercourse
Redness and swelling of the vulva
Vaginal and labial itching, burning"
Continue taking your metronidazole and see your doctor or pharmacist for an effective treatment.
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Dec 2014 • 1 answer
Posted 17 Dec 2014 • 1 answer
Posted 17 Apr 2015 • 1 answer
Posted 15 Jun 2017 • 0 answers
Posted 1 Sep 2017 • 0 answers